Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 75, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Oct 15, 2012, 4:04 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2012, 4:04 AM EDT (08:04 UTC)
- Expired
- Oct 16, 2012, 12:00 AM EDT
- In force
- 20 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
720 WHUS73 KGRR 150804 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 404 AM EDT MON OCT 15 2012 LMZ844>849-151615- /O.CAN.KGRR.GL.W.0027.000000T0000Z-121015T0900Z/ /O.NEW.KGRR.SC.Y.0075.121015T0804Z-121016T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 404 AM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST WINDS TO 30 KNOTS TODAY. NORTH 10 TO 15 KNOTS TONIGHT VEERING SOUTHEAST LATE AT NIGHT...THEN VEERING SOUTH TOWARD DAYBREAK. * WAVES...5 TO 9 FEET TODAY...SUBSIDING TO 3 TO 5 FEET THIS EVENING...THEN 1 TO 2 FEET AFTER MIDNIGHT.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
228 WHUS73 KGRR 151500 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1100 AM EDT MON OCT 15 2012 LMZ844>849-152300- /O.CON.KGRR.SC.Y.0075.000000T0000Z-121016T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1100 AM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...NORTHWEST WINDS TO 30 KNOTS TODAY. NORTH 10 TO 15 KNOTS TONIGHT VEERING SOUTHEAST LATE AT NIGHT...THEN VEERING SOUTH TOWARD DAYBREAK. * WAVES...5 TO 9 FEET TODAY...SUBSIDING TO 3 TO 5 FEET THIS EVENING...THEN 1 TO 2 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
748 WHUS73 KGRR 151958 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 358 PM EDT MON OCT 15 2012 LMZ844>849-160400- /O.CON.KGRR.SC.Y.0075.000000T0000Z-121016T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 358 PM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS DIMINISHING TO 5 TO 15 KNOTS THIS EVENING. WINDS BECOMING SOUTH BY TUESDAY MORNING AND INCREASING TO 15 TO 25 KNOTS BY TUESDAY AFTERNOON. * WAVES...3 TO 6 FEET THIS EVENING...SUBSIDING TO 1 TO 3 FEET AFTER MIDNIGHT. WAVES BUILDING AGAIN ON TUESDAY TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
628 WHUS73 KGRR 160237 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1037 PM EDT MON OCT 15 2012 LMZ844>849-160400- /O.CON.KGRR.SC.Y.0075.000000T0000Z-121016T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1037 PM EDT MON OCT 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...NORTHWEST WINDS 10 TO 20 KNOTS DIMINISHING TO 5 TO 15 KNOTS THIS EVENING. WINDS BECOMING SOUTH BY TUESDAY MORNING AND INCREASING TO 15 TO 25 KNOTS BY TUESDAY AFTERNOON. * WAVES...3 TO 5 FEET THIS EVENING...SUBSIDING TO 1 TO 3 FEET AFTER MIDNIGHT. WAVES BUILDING AGAIN ON TUESDAY TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
233 WHUS73 KGRR 160413 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1213 AM EDT TUE OCT 16 2012 LMZ844>849-160515- /O.EXP.KGRR.SC.Y.0075.000000T0000Z-121016T0400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1213 AM EDT TUE OCT 16 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES WILL CONTINUE TO DIMINISH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 3:51 AM EDT, 13 minutes earlier.
Area forecast discussion, Oct 15, 3:51 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 351 AM EDT MON OCT 15 2012 .SYNOPSIS... ISSUED AT 351 AM EDT MON OCT 15 2012 LOW PRESSURE THAT GAVE THE REGION THE WET WEEKEND WILL BE MOVING TO THE EAST TODAY WITH WEAK HIGH PRESSURE COMING IN TONIGHT. A FEW LINGERING LIGHT RAIN SHOWERS WILL GRADUALLY MOVE OUT OF THE AREA TODAY. IT WILL THEN BE DRY AND COOL TONIGHT. A WARM FRONT WILL BRING MORE CLOUDS TO SOUTHWEST MICHIGAN ON TUESDAY AND TUESDAY NIGHT. THIS FRONT COULD ALSO BRING A FEW SPOTTY SHOWERS. A COLD FRONT WILL APPROACH THE REGION LATE IN THE DAY WEDNESDAY WHEN MORE SHOWERS WILL BE ARRIVING. THE MID WEEK SYSTEM COULD LINGER OVER THE AREA WITH RAIN CHANCES INTO FRIDAY. && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 351 AM EDT MON OCT 15 2012 LOW PRESSURE WAS OVER NORTHERN LAKE HURON EARLY THIS MORNING AND PROGRESSING ENE...WITH THE UPPER TROUGH COMING ACROSS THE CWA. WE WILL CONTINUE TO SEE THE WRAP AROUND MOISTURE OVER THE CWA THROUGH MUCH OF THE MORNING. SCATTERED LIGHT RAIN WILL GRADUALLY MOVE OUT OF THE AREA TOWARD MID DAY WITH PARTLY SUNNY SKIES DEVELOPING THROUGH THE AFTERNOON AS A WEAK RIDGE OF HIGH PRESSURE PUSHES IN. THE RIDGE AXIS WILL ALREADY BE PASSING TO OUR EAST THIS EVENING...WITH WARM ADVECTION KICKING BY DAYBREAK TUESDAY. A WARM FRONT WILL DRIFT NORTH ACROSS THE GREAT LAKES TUESDAY AND TUESDAY NIGHT. FORECAST SOUNDINGS SUPPORT A FAIR AMOUNT OF MID CLOUDS WHICH COULD SQUEEZE OUT A FEW LIGHT SHOWERS. A 50 KT LOW LEVEL DIURNAL JET MOVES IN TUESDAY NIGHT WHICH MAY HELP PERK UP THE RAIN COVERAGE. WEAK ELEVATED INSTABILITY MAY ALSO SUPPORT AN ISOLATED STORM OR TWO. WE SHOULD SEE A LULL IN ANY SHOWERS WEDNESDAY MORNING AS WE SIT IN THE WARM SECTOR. BUT TOWARD EVENING A COLD FRONT AND SHORT WAVE WILL APPROACH. MORE SCATTERED SHOWERS SHOULD RETURN. A COUPLED JET STRUCTURE IS PROGGED TO BE MOVING EAST OVER IL BY LATE DAY WHICH SHOULD LEAD TO INCREASING RAIN CHANCES LATE IN THE DAY FOR SW LWR. THERE IS A WARMER TREND WITH THE 00Z DATA...SO HAVE INCREASED TEMPS FOR TUESDAY...TUESDAY NIGHT AND WEDNESDAY. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 351 AM EDT MON OCT 15 2012 NO BIG CHANGES IN THE EXTENDED AS MODEL CONTINUITY IS GOOD. A CUT OFF LOW WILL SPIN ACROSS THE CENTRAL GREAT LAKES BRINGING SHOWERS THROUGH MOST OF THE PERIOD. THE GFS AND EURO HAVE COME INTO BETTER AGREEMENT WITH THE LOCATION OF THE LOW...INCREASING FORECAST CONFIDENCE. ONLY TWEAK TO THE FORECAST WAS TO DROP SLIGHT CHANCE POPS FOR FRIDAY NIGHT AND SATURDAY AS THE TRENDS FAVOR THE FLATTER FLOW AND QUICKER EJECTION OF THE UPPER LOW AS SHOWN BY THE GFS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1159 PM EDT SUN OCT 14 2012 WRAP AROUND MVFR CIGS AND OCCASIONAL MVFR VSBY IN RAIN SHOWERS WILL CONTINUE THROUGH THE EARLY MORNING HOURS OF MONDAY AS THE COLD AIR STREAMS OVER LAKE MICHIGAN. ONCE THE UPPER JET GETS OVERHEAD DURING THE MID TO LATE MORNING HOURS OF MONDAY ALL OF THIS WILL COME TO AN END AND SKIES WILL SLOWLY CLEAR FROM WEST TO EAST. EXPECT SOLID VFR CIGS/VSBY BY 18Z ACROSS THAT TAF SITES. SKIES SHOULD BECOME CLEAR TOTALLY BY 00Z TUESDAY. THE STRONG WINDS WILL SUBSIDE SLOWLY DURING THE DAY AS THE SYSTEM PULLS AWAY FROM MICHIGAN. && .MARINE... ISSUED AT 351 AM EDT MON OCT 15 2012 WILL ALLOW THE GALE WARNING TO EXPIRE THIS MORNING AND BE REPLACED BY A SMALL CRAFT ADVISORY THROUGH MIDNIGHT TONIGHT. WINDS EARLY THIS MORNING HAVE ALREADY SHOWN A DECREASING TREND AND THE GALE THREAT IS WINDING DOWN. WINDS AND WAVES WILL GRADUALLY SIMMER DOWN THROUGH THIS EVENING. ANOTHER BOUT OF HIGHER WINDS AND WAVES LOOK LIKELY BY MID DAY TUESDAY. SOUTHERLY FLOW WILL INCREASE WITH A TIGHTENING PRESSURE GRADIENT. SCA ADVISORY CONDITIONS LOOK LIKELY TUESDAY AFTERNOON INTO WEDNESDAY. && .HYDROLOGY... ISSUED AT 351 AM EDT MON OCT 15 2012 RIVER LEVELS HAVE SPIKED UP WITH THE TWO TO THREE INCHES OF WEEKEND RAINS. LEVELS SHOULD GRADUALLY LEVEL OFF OVER THE NEXT 24 HOURS AND REMAIN WITHIN THEIR BANKS. ADDITIONAL RAINFALL THROUGH THE SHORT TERM SHOULD REMAIN LIGHT ALLOWING FOR A LOWERING TREND INTO MID WEEK. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LMZ844>849. && SYNOPSIS...JK SHORT TERM...JK LONG TERM...OSTUNO AVIATION...WDM HYDROLOGY...JK MARINE...JK
Hazardous weather outlook, Oct 14, 8:26 PM EDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 826 PM EDT SUN OCT 14 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-151030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 826 PM EDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT WINDS WILL GUST TO 40 MPH ARE EXPECTED AS THE COLD FRONT SWEEPS THROUGH THE AREA THIS EVENING. THIS COULD LEAD TO A FEW DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LMZ844>849-151030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 826 PM EDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NORTHWEST GALES TO 40 KNOTS TONIGHT WILL CAUSE CONDITIONS TO HAZARDOUS TO SMALL CRAFT THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT MUCH OF NEXT WEEK. MEADE WDM
In the hours before
Local storm report, Oct 14, 10:15 PM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1015 PM EDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN OSHTEMO 42.26N 85.68W
10/14/2012 M2.87 INCH KALAMAZOO MI PUBLIC
STORM TOTAL SINCE SATURDAY MORNING
&&
JKLocal storm report, Oct 14, 10:57 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1057 PM EDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HEAVY RAIN NORTON SHORES 43.16N 86.26W
10/14/2012 M1.87 INCH MUSKEGON MI PUBLIC
STORM TOTAL SINCE SATURDAY MORNING
&&
JKLocal storm report, Oct 14, 11:14 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1114 PM EDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HEAVY RAIN 1 S KALAMAZOO 42.27N 85.59W
10/14/2012 M2.44 INCH KALAMAZOO MI BROADCAST MEDIA
STORM TOTAL SINCE SATURDAY MORNING
&&
JKLocal storm report, Oct 14, 11:39 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1139 PM EDT SUN OCT 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM NON-TSTM WND GST 4 W MUSKEGON 43.23N 86.34W
10/14/2012 M48.00 MPH MUSKEGON MI OTHER FEDERAL
MUSKEGON GLERL OBSERVATION
1020 PM NON-TSTM WND GST BIG SABLE POINT 44.06N 86.51W
10/14/2012 M48.00 MPH MASON MI OFFICIAL NWS OBS
1035 PM NON-TSTM WND GST 1 W SOUTH HAVEN 42.40N 86.29W
10/14/2012 M48.00 MPH LMZ844 MI OTHER FEDERAL
SOUTH HAVEN GLERL OBSERVATION
&&
JKNearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.